Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Las Vegas, NV

June 11, 20144 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 11, 2014, 2:34 PM PDT for 4 counties in Nevada. It took effect at Jun 12, 2014, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 2:34 PM PDT (21:34 UTC)
In effect from
Jun 12, 2014, 11:00 AM PDT
Expired
Jun 12, 2014, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3398 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS85 KVEF 112134
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT WED JUN 11 2014

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL NEVADA AND
THE SOUTHERN NEVADA MOUNTAINS THURSDAY. STRONG SOUTHWEST WINDS WILL
BECOME MORE WIDESPREAD ACROSS THE SOUTHERN SIERRA...MUCH OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA FRIDAY AS A LOW PRESSURE SYSTEM MOVES
ACROSS THE GREAT BASIN.

NVZ460>464-121200-
/O.NEW.KVEF.FW.W.0014.140612T1800Z-140613T0300Z/
/O.NEW.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
234 PM PDT WED JUN 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460...461...462...463 AND 464...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460...461...462...463 AND 464...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR SOUTH CENTRAL NEVADA AND
THE SOUTHERN NEVADA MOUNTAINS. A RED FLAG WARNING HAS ALSO BEEN
ISSUED FOR THE SAME ZONES FROM 11 AM TO 8 PM PDT FRIDAY.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY 
  DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE 
  AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...WINDS WILL INCREASE BY LATE MORNING THEN PEAK DURING THE
  AFTERNOON HOURS BEFORE DECREASING IN THE EVENING BOTH THURSDAY AND
  FRIDAY. 

* WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES OF 8 TO 13 PERCENT THURSDAY DECREASING
  TO BETWEEN 4 AND 8 PERCENT FRIDAY. POOR OVERNIGHT RECOVERY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

AZZ101-102-CAZ226-NVZ465-466-121200-
/O.NEW.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
234 PM PDT WED JUN 11 2014 /234 PM MST WED JUN 11 2014/

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM FRIDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
101...102...226...465 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM 8 PM FRIDAY FOR THE SOUTHERN SIERRA AND MUCH OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE 
  WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS 
  DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO 
  RIVER-NV SIDE.

* TIMING...WINDS WILL INCREASE BY LATE FRIDAY MORNING THEN PEAK
  DURING THE AFTERNOON HOURS BEFORE DECREASING FRIDAY EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT FRIDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
2 follow-up statements
703 
WWUS85 KVEF 121738
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1038 AM PDT THU JUN 12 2014

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL NEVADA
AND THE SOUTHERN NEVADA MOUNTAINS TODAY. STRONG SOUTHWEST WINDS
WILL BECOME MORE WIDESPREAD ACROSS THE SOUTHERN SIERRA... MUCH OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY AS A LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT BASIN.

NVZ460>464-130300-
/O.CON.KVEF.FW.W.0014.140612T1800Z-140613T0300Z/
/O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
1038 AM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460...461...462...463 AND 464...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 460...461...462...463 AND 464...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY 
  DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE 
  AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...WINDS WILL PEAK DURING THE AFTERNOON HOURS BEFORE
  DECREASING IN THE EVENING BOTH TODAY AND FRIDAY.

* WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES OF 8 TO 13 PERCENT TODAY DECREASING TO
  BETWEEN 4 AND 8 PERCENT FRIDAY. POOR OVERNIGHT RECOVERY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

AZZ101-102-CAZ226-NVZ465-466-130300-
/O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1038 AM PDT THU JUN 12 2014 /1038 AM MST THU JUN 12 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE 
  WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS 
  DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO 
  RIVER-NV SIDE.

* TIMING...WINDS WILL INCREASE BY LATE FRIDAY MORNING THEN PEAK 
  DURING THE AFTERNOON HOURS BEFORE DECREASING FRIDAY EVENING. 

* WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT FRIDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
582 
WWUS85 KVEF 130257
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
757 PM PDT THU JUN 12 2014

.STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN SIERRA...
MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON FRIDAY AS A LOW
PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. THE COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL
LEAD TO A HIGH WILDFIRE DANGER FOR PORTIONS OF THE AREA.

NVZ460>464-131100-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-140613T0300Z/
/O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
757 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 460...461...462...463 AND 464...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460...461...462...463 AND 464...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY 
  DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE 
  AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...WINDS FRIDAY WILL PEAK DURING THE AFTERNOON HOURS BEFORE
  DECREASING IN THE EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ101-102-CAZ226-NVZ465-466-131100-
/O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
757 PM PDT THU JUN 12 2014 /757 PM MST THU JUN 12 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE 
  WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS 
  DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO 
  RIVER-NV SIDE.

* TIMING...WINDS FRIDAY WILL INCREASE IN THE LATE MORNING THEN PEAK
  DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 10:55 AM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 11, 10:55 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT WED JUN 11 2014

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA AND THE SIERRA CREST
THIS AFTERNOON. A STORM SYSTEM MOVING ONSHORE NORTH OF THE AREA WILL
INCREASE WINDS FROM THE WEST ON THURSDAY AND FRIDAY. A RETURN TO
ABOVE NORMAL TEMPERATURES EXPECTED EARLY NEXT WEEK.
&&

.UPDATE...CUMULUS DEVELOPING ACROSS THE SOUTHERN SIERRA AND CENTRAL
NEVADA WILL LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. THE 12Z LAS VEGAS SOUNDING SHOWED TEMPERATURES ABOUT 3-5
DEGREES C LOWER THAN 24 HOURS AGO FROM SFC-600 MB. SURFACE TEMPS AT
17Z WERE DOWN ABOUT 5-8 DEGREES F FROM THE SAME TIME YESTERDAY.
THESE TRENDS ARE REFLECTED IN THE GOING FORECAST AND NO IMMEDIATE
CHANGES ARE NEEDED. THE MAIN FORECAST PROBLEM WILL BE INCREASING
SOUTHWEST WINDS THURSDAY AND FRIDAY LEADING TO POTENTIAL CRITICAL
FIRE WEATHER CONDITIONS. WILL ADDRESS THESE ISSUES BY EARLY
AFTERNOON.
&&

.PREV DISCUSSION...257 AM PDT

.SHORT TERM [TODAY THROUGH THURSDAY NIGHT]...

SHOWERS AND THUNDERSTORMS LINGERED IN LINCOLN COUNTY OVERNIGHT. THIS
ACTIVITY WAS FEEDING OFF THE INSTABILITY CREATED BY THE NORTHERN
END OF THE LOW LEVEL THERMAL RIDGE NUDGING INTO LINCOLN COUNTY AND
COLD AIR ALOFT MOVING IN FROM THE WEST ASSOCIATED WITH A SMALL MID-
LEVEL SHORT WAVE. MESOANALYSIS ALSO INDICATES A POCKET OF HIGHER
SURFACE DEW POINTS ACROSS CENTRAL NEVADA AND UTAH WAS ALSO HELPING
THE CAUSE. THE CONCERNS FOR THIS FORECAST PACKAGE CENTER ON WHETHER
THESE FEATURES WILL STICK AROUND INTO THE AFTERNOON HOURS TODAY AND
GENERATE ANOTHER ROUND OF OF SCATTERED TO ISOLATED
SHOWERS/THUNDERSTORMS.

GIVEN THE GENERAL SPEED OF MOVEMENT OF THE UPPER LEVEL SHORT WAVE
ONE WOULD CONCLUDE THAT ACTIVITY OVER LINCOLN COUNTY WOULD AGAIN BE
AN ISSUE. THIS IS CONFIRMED BY A SERIES OF HIGH RESOLUTION MODELS
WHICH INCREASE SHOWER ACTIVITY ACROSS CENTRAL NYE AND NORTHERN
LINCOLN COUNTIES IN THE AFTERNOON. THEY ALSO SHOW MORE ACTIVITY OVER
THE CREST OF THE SIERRAS WHICH MAY REMAIN A PROBLEM FOR THE OWENS
VALLEY. WILL THEREFORE LEAVE IN A MENTION OF THUNDERSTORMS IN THESE
AREAS FOR THE FORECAST TODAY.

AS WE GET INTO THURSDAY EVENING...MODELS ARE ALL IN GOOD AGREEMENT
THAT A SMALL CUTOFF LOW WILL MOVE INTO THE PACIFIC NORTHWEST. THIS
IS GOING TO INCREASE OUR WESTERLY FLOW AND BRING GUSTY WINDS THE
AREA THURSDAY AFTERNOON THROUGH FRIDAY.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

PRETTY STRAIGHT FORWARD FORECAST FOR FRIDAY AND THE WEEKEND WITH A
LOW PRESSURE TROUGH MOVING ACROSS THE GREAT BASIN BRINGING GUSTY
WINDS TO THE AREA AND TEMPERATURES THAT SETTLE BACK TO NEAR NORMAL.

MODELS THEN BEGIN TO SHOW DIFFERENCES IN THEIR RESPECTIVE SOLUTIONS
EARLY NEXT WEEK. THE ECMWF MAINTAINS CONSISTENCY WITH ITS EARLIER
RUNS IN BRINGING AN ENERGETIC CLOSED LOW THROUGH WASHINGTON, IDAHO
AND WYOMING. THE GFS/GEM/GFS ENSEMBLE ARE IN BASIC AGREEMENT WITH
THE EC SOLUTION BUT ARE MUCH WEAKER WITH THE NORTHERN JETSTREAM
ENERGY AND THEY ALSO DEVELOP A WEAK UPPER LEVEL CIRCULATION OFF THE
SOUTHERN CALIFORNIA COAST. IF THIS CIRCULATION DOES FORM, IT MAY
BECOME A PLAYER AT SOME POINT AND INTERACT WITH REMNANT MOISTURE
FROM WHAT IS NOW HURRICANE CRISTINA. CLIMATOLOGICALLY SPEAKING, THE
ECMWF SOLUTION SEEMS THE WAY TO GO AND IT WAS FOLLOWED FOR THIS
FORECAST CYCLE BUT THE EQUALLY PERSISTENT GFS NEEDS TO BE MONITORED
AS IT COULD RESULT IN DEEPER MOISTURE AND MAYBE PRECIPITATION
WORKING ITS WAY CLOSE TO OUR MOHAVE COUNTY DOORSTEP.

&&

.AVIATION...FOR MCCARRAN...SOUTHEASTERLY WINDS EXPECTED THIS
AFTERNOON FAVORING A CONFIG 2 OR 4 BETWEEN 19-23Z. DRAINAGE WINDS
FROM HIGHER TERRAIN WILL KICK AND SWITCH BACK TO SOUTH-SOUTHWEST FOR
THE EVENING. THURSDAY AND FRIDAY WILL SEE WESTERLY FLOW STRENGTHEN
AND PREVENT THE AFTERNOON EASTERLY WINDS FROM DEVELOPING AND
POSSIBLY PREVENTING A SWITCH TO AN UNFAVORABLE CONFIGURATION.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...ISOLATED
SHRA/TSRA POSSIBLE THIS AFTERNOON MAINLY OVER THE HIGHER ELEVATIONS
OF THE SOUTHERN GREAT BASIN AND SIERRA CREST. THIS ACTIVITY SHOULD
END BETWEEN 02Z AND 06Z THURSDAY. OTHERWISE EXPECT FEW-SCT CLOUDS
AOA 8K-14K FEET AT MOST WITH WINDS FAVORING TYPICAL DIURNAL TRENDS.
WINDS ARE EXPECTED TO INCREASE FROM THE WEST/SOUTHWEST ON THURSDAY
AND FRIDAY WITH MANY AREAS ACROSS MOJAVE...SOUTHERN NEVADA AND
NORTHEAST ARIZONA GUSTING TO 20-25 KTS.

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...ADAIR
PREV DISCUSSION...LERICOS/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 11, 6:52 AM PDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
652 AM PDT WED JUN 11 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-121400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
652 AM PDT WED JUN 11 2014 /652 AM MST WED JUN 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:34 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye53 hr

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.